IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v266y1999i1p173-185.html
   My bibliography  Save this article

Scaling, percolation and coarsening in epitaxial thin film growth

Author

Listed:
  • Family, Fereydoon

Abstract

The results of recent theoretical and simulational studies of submonolayer and multilayer homoepitaxial growth is discussed. In the submonolayer regime, the results provide a quantitative explanation for the variation of the island density, critical island size island morphology and size distribution and island coalescence and percolation as a function of temperature and deposition rate. In multilayer growth, a realistic model for homoepitaxial growth on fcc and bcc lattices is presented which takes into account the correct crystal structure. The effects of instabilities which lead to mound formation and coarsening are discussed. An accurate prediction of the observed mound angle for Fe/Fe(100) deposition is obtained analytically and by kinetic Monte Carlo simulations. The general dependence of the mound angle, and mound coarsening behavior on temperature, deposition rate, and strength of the step barrier in bcc(100) and fcc(100) growth is also presented and compared with recent experiments.

Suggested Citation

  • Family, Fereydoon, 1999. "Scaling, percolation and coarsening in epitaxial thin film growth," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 266(1), pages 173-185.
  • Handle: RePEc:eee:phsmap:v:266:y:1999:i:1:p:173-185 DOI: 10.1016/S0378-4371(98)00589-5
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437198005895
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Quispel, G.R.W. & Capel, H.W. & Papageorgiou, V.G. & Nijhoff, F.W., 1991. "Integrable mappings derived from soliton equations," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 173(1), pages 243-266.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    Percolation; Coarsening; Morphology; Mound formation;

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:266:y:1999:i:1:p:173-185. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.